Harvard Medical School/eliquis


QUESTION: dr Richardson,the expertise column under expertise said general and out  of date.im confused in prior e-mail your crediatials as cardiologist was quite good.it stated you were chairman of university of Virginia medical school.anyway im 79 been on pradaxa 210mg for 18 months.no problems.now I hear eliquis that just came out has less bleeding then pradaxa.after 18 months with pradaxa im reluctant to switch to eliquis which has no track record.what say you?

ANSWER: Hello Howard,

I would not change to eliquis.

Sorry to be so slow.  I'm in Italy and not used to my portable computer.

Please write back if this doesn’t answer all your questions.

David Richardson

---------- FOLLOW-UP ----------

QUESTION: im 80 had one episose of atrial fibberation 2 years ago.it only lasted 6 hours and my upper chambers of heart returned to normal.sine 2 years ago never had any chest discomfort and 4 eks were normal.my blood pressur is good but pulse always in 50-60 range.however neve chest pain or discomfort.my doctor did echocardium.no valve problems only sides of heart were slightly enlarged.no other abnormalties.is this something to be concerned about,my doctor said it is from hypertension or pryor atrial fibberation attacks.i figure I have mild atrial fibberation and not toodwell on it.in your pryor e-mail to me you said you were 87.my hats off to you im 80 and in a 8 hour trip I once went to from Atlanta I had to urinate 20 times.i liked rome but they were on motorcycles always trying to steal your hand bags.waiting for your response

Your atrial fib might recur, in which case get help from a cardiologist.  It's easy to control with pills.  I hope it will not recur and you'll be healthy all your life.

Please write back if this note doesn't answer all your questions.

David Richardson

Harvard Medical School

All Answers

Answers by Expert:

Ask Experts


David W. Richardson


General, and out of date.


Graduated from Harvard Medical School in 1951

©2016 About.com. All rights reserved.